Rigidity of minimal Lagrangian diffeomorphisms between spherical cone surfaces
Journal de l’École polytechnique — Mathématiques, Volume 9 (2022), pp. 581-600.

We prove that any minimal Lagrangian diffeomorphism between two closed spherical surfaces with cone singularities is an isometry, without any assumption on the multiangles of the two surfaces. As an application, we show that every branched immersion of a closed surface of constant positive Gaussian curvature in Euclidean three-space is a branched covering onto a round sphere, thus generalizing the classical rigidity theorem of Liebmann to branched immersions.

Nous démontrons que toute application minimale lagrangienne entre deux surfaces fermées sphériques à singularités coniques est une isométrie, sans aucune hypothèse sur les valeurs des multi-angles des deux surfaces. En appliquant ce résultat, nous prouvons une généralisation du théorème classique de rigidité de Liebmann, notamment l’énoncé que toute immersion dans l’espace euclidien de dimension 3 d’une surface fermée avec courbure gaussienne constante positive et avec points de ramification est un revêtement ramifié sur une sphère.

Received:
Accepted:
Published online:
DOI: 10.5802/jep.190
Classification: 53C24, 53A05, 53C42, 53C43
Keywords: Spherical surfaces, conical singularities, minimal Lagrangian maps, immersions in Euclidean space, isolated singularities, Gaussian curvature
Mot clés : Surfaces sphériques, singularités coniques, applications minimales lagrangiennes, immersions dans l’espace euclidien, singularités isolées, courbure gaussienne
Christian El Emam 1; Andrea Seppi 2

1 Université du Luxembourg, Maison du Nombre, 6 Avenue de la Fonte, L-4364 Esch-sur-Alzette, Luxembourg
2 Institut Fourier, UMR 5582, Laboratoire de Mathématiques, Université Grenoble Alpes CS 40700, 38058 Grenoble cedex 9, France
License: CC-BY 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
@article{JEP_2022__9__581_0,
     author = {Christian El Emam and Andrea Seppi},
     title = {Rigidity of minimal {Lagrangian} diffeomorphisms between spherical cone surfaces},
     journal = {Journal de l{\textquoteright}\'Ecole polytechnique {\textemdash} Math\'ematiques},
     pages = {581--600},
     publisher = {\'Ecole polytechnique},
     volume = {9},
     year = {2022},
     doi = {10.5802/jep.190},
     language = {en},
     url = {https://jep.centre-mersenne.org/articles/10.5802/jep.190/}
}
TY  - JOUR
AU  - Christian El Emam
AU  - Andrea Seppi
TI  - Rigidity of minimal Lagrangian diffeomorphisms between spherical cone surfaces
JO  - Journal de l’École polytechnique — Mathématiques
PY  - 2022
SP  - 581
EP  - 600
VL  - 9
PB  - École polytechnique
UR  - https://jep.centre-mersenne.org/articles/10.5802/jep.190/
DO  - 10.5802/jep.190
LA  - en
ID  - JEP_2022__9__581_0
ER  - 
%0 Journal Article
%A Christian El Emam
%A Andrea Seppi
%T Rigidity of minimal Lagrangian diffeomorphisms between spherical cone surfaces
%J Journal de l’École polytechnique — Mathématiques
%D 2022
%P 581-600
%V 9
%I École polytechnique
%U https://jep.centre-mersenne.org/articles/10.5802/jep.190/
%R 10.5802/jep.190
%G en
%F JEP_2022__9__581_0
Christian El Emam; Andrea Seppi. Rigidity of minimal Lagrangian diffeomorphisms between spherical cone surfaces. Journal de l’École polytechnique — Mathématiques, Volume 9 (2022), pp. 581-600. doi : 10.5802/jep.190. https://jep.centre-mersenne.org/articles/10.5802/jep.190/

[BBZ07] T. Barbot, F. Béguin & A. Zeghib - “Constant mean curvature foliations of globally hyperbolic spacetimes locally modelled on AdS 3 , Geom. Dedicata 126 (2007), p. 71-129 | DOI | MR | Zbl

[Bra16] D. Brander - “Spherical surfaces”, Experiment. Math. 25 (2016) no. 3, p. 257-272 | DOI | MR | Zbl

[Bre08] S. Brendle - “Minimal Lagrangian diffeomorphisms between domains in the hyperbolic plane”, J. Differential Geom. 80 (2008) no. 1, p. 1-22 | MR | Zbl

[Bry87] R. L. Bryant - “Surfaces of mean curvature one in hyperbolic space”, in Théorie des variétés minimales et applications (Palaiseau, 1983–1984), Astérisque, vol. 154-155, Société Mathématique de France, Paris, 1987, p. 321-347 | Numdam

[BS10] F. Bonsante & J.-M. Schlenker - “Maximal surfaces and the universal Teichmüller space”, Invent. Math. 182 (2010) no. 2, p. 279-333 | DOI | Zbl

[BS16] F. Bonsante & A. Seppi - “On Codazzi tensors on a hyperbolic surface and flat Lorentzian geometry”, Internat. Math. Res. Notices (2016) no. 2, p. 343-417 | DOI | MR | Zbl

[BS18] F. Bonsante & A. Seppi - “Area-preserving diffeomorphisms of the hyperbolic plane and K-surfaces in anti-de Sitter space”, J. Topology 11 (2018) no. 2, p. 420-468 | DOI | MR | Zbl

[BS20] F. Bonsante & A. Seppi - “Anti-de Sitter geometry and Teichmüller theory”, in In the tradition of Thurston. Geometry and topology, Springer, Cham, 2020, p. 545-643 | DOI | Zbl

[Del91] P. Delanoë - “Classical solvability in dimension two of the second boundary-value problem associated with the Monge-Ampère operator”, Ann. Inst. H. Poincaré Anal. Non Linéaire 8 (1991) no. 5, p. 443-457, Erratum: Ibid. 24 (2007), no. 5, p. 849–850 | DOI | Numdam | Zbl

[EMP20] A. Eremenko, G. Mondello & D. Panov - “Moduli of spherical tori with one conical point”, 2020 | arXiv

[ES64] J. Eells & J. H. Sampson - “Harmonic mappings of Riemannian manifolds”, Amer. J. Math. 86 (1964), p. 109-160 | DOI | MR | Zbl

[Fer81] D. Ferus - “A remark on Codazzi tensors in constant curvature spaces”, in Global differential geometry and global analysis (Berlin, 1979), Lect. Notes in Math., vol. 838, Springer, Berlin-New York, 1981, p. 257 | DOI | Zbl

[GHM13] J. A. Gálvez, L. Hauswirth & P. Mira - “Surfaces of constant curvature in 3 with isolated singularities”, Adv. Math. 241 (2013), p. 103-126 | DOI | MR | Zbl

[HK76] W. K. Hayman & P. B. Kennedy - Subharmonic functions. Vol. I, London Math. Soc. Monogr., vol. 9, Academic Press, London, 1976

[Hop51] H. Hopf - “Über Flächen mit einer Relation zwischen den Hauptkrümmungen”, Math. Nachr. 4 (1951), p. 232-249 | Zbl

[Hub06] J. H. Hubbard - Teichmüller theory and applications to geometry, topology, and dynamics. Vol. 1, Matrix Editions, Ithaca, NY, 2006 | MR

[KS07] K. Krasnov & J.-M. Schlenker - “Minimal surfaces and particles in 3-manifolds”, Geom. Dedicata 126 (2007), p. 187-254 | DOI | MR | Zbl

[Lab92] F. Labourie - “Surfaces convexes dans l’espace hyperbolique et CP 1 -structures”, J. London Math. Soc. (2) 45 (1992) no. 3, p. 549-565 | DOI | MR | Zbl

[Law70] H. B. Lawson - “Complete minimal surfaces in S 3 , Ann. of Math. (2) 92 (1970), p. 335-374 | DOI | MR | Zbl

[Lee94] Y. I. Lee - “Lagrangian minimal surfaces in Kähler-Einstein surfaces of negative scalar curvature”, Comm. Anal. Geom. 2 (1994) no. 4, p. 579-592 | DOI | MR | Zbl

[LS11] G. Li & I. M. C. Salavessa - “Mean curvature flow of spacelike graphs”, Math. Z. 269 (2011) no. 3-4, p. 697-719 | DOI | MR | Zbl

[LT92] F. Luo & G. Tian - “Liouville equation and spherical convex polytopes”, Proc. Amer. Math. Soc. 116 (1992) no. 4, p. 1119-1129 | DOI | MR | Zbl

[McO88] R. C. McOwen - “Point singularities and conformal metrics on Riemann surfaces”, Proc. Amer. Math. Soc. 103 (1988) no. 1, p. 222-224 | DOI | MR | Zbl

[MP16] G. Mondello & D. Panov - “Spherical metrics with conical singularities on a 2-sphere: angle constraints”, Internat. Math. Res. Notices (2016) no. 16, p. 4937-4995 | DOI | MR | Zbl

[MP19] G. Mondello & D. Panov - “Spherical surfaces with conical points: systole inequality and moduli spaces with many connected components”, Geom. Funct. Anal. 29 (2019) no. 4, p. 1110-1193 | DOI | MR | Zbl

[MW17] R. Mazzeo & H. Weiss - “Teichmüller theory for conic surfaces”, in Geometry, analysis and probability, Progress in Math., vol. 310, Birkhäuser/Springer, Cham, 2017, p. 127-164 | DOI | Zbl

[MZ19] R. Mazzeo & X. Zhu - “Conical metrics on Riemann surfaces. II: Spherical metrics”, 2019 | arXiv

[MZ20] R. Mazzeo & X. Zhu - “Conical metrics on Riemann surfaces I: The compactified configuration space and regularity”, Geom. Topol. 24 (2020) no. 1, p. 309-372 | DOI | MR | Zbl

[OS83] V. I. Oliker & U. Simon - “Codazzi tensors and equations of Monge-Ampère type on compact manifolds of constant sectional curvature”, J. reine angew. Math. 342 (1983), p. 35-65 | Zbl

[Sam78] J. H. Sampson - “Some properties and applications of harmonic mappings”, Ann. Sci. École Norm. Sup. (4) 11 (1978) no. 2, p. 211-228 | DOI | Numdam | MR | Zbl

[Sch93] R. M. Schoen - “The role of harmonic mappings in rigidity and deformation problems”, in Complex geometry (Osaka, 1990), Lecture Notes in Pure and Appl. Math., vol. 143, Dekker, New York, 1993, p. 179-200 | MR | Zbl

[Smi20] G. Smith - “On the Weyl problem in Minkowski space”, 2020, to appear in Internat. Math. Res. Notices | arXiv

[Tou16] J. Toulisse - “Maximal surfaces in anti–de Sitter 3-manifolds with particles”, Ann. Inst. Fourier (Grenoble) 66 (2016) no. 4, p. 1409-1449 | DOI | Numdam | MR | Zbl

[Tou19] J. Toulisse - “Minimal diffeomorphism between hyperbolic surfaces with cone singularities”, Comm. Anal. Geom. 27 (2019) no. 5, p. 1163-1203 | DOI | MR | Zbl

[Tro86] M. Troyanov - “Les surfaces euclidiennes à singularités coniques”, Enseign. Math. (2) 32 (1986) no. 1-2, p. 79-94 | MR | Zbl

[Tro89] M. Troyanov - “Metrics of constant curvature on a sphere with two conical singularities”, in Differential geometry (Peñíscola, 1988), Lect. Notes in Math., vol. 1410, Springer, Berlin, 1989, p. 296-306 | DOI | MR | Zbl

[Tro91] M. Troyanov - “Prescribing curvature on compact surfaces with conical singularities”, Trans. Amer. Math. Soc. 324 (1991) no. 2, p. 793-821 | DOI | MR | Zbl

[TV95] S. Trapani & G. Valli - “One-harmonic maps on Riemann surfaces”, Comm. Anal. Geom. 3 (1995) no. 3-4, p. 645-681 | DOI | MR | Zbl

[Wan01] M.-T. Wang - “Deforming area preserving diffeomorphism of surfaces by mean curvature flow”, Math. Res. Lett. 8 (2001) no. 5-6, p. 651-661 | DOI | MR | Zbl

[Wol97] J. G. Wolfson - “Minimal Lagrangian diffeomorphisms and the Monge-Ampère equation”, J. Differential Geom. 46 (1997) no. 2, p. 335-373 | MR | Zbl

Cited by Sources: